Jump to content

Does anyone ever have this problem?


ChadK
 Share

Recommended Posts

I have been severely constipated for the past two weeks. I have had a few bowel movements but it feels like it takes everything I am to use the bathroom and I can only go with laxatives. It feels like my stomach has knots in it and it is worse when I stand up. It feels like I have air or gas in my stomach and I can feel it in my abdomen and my back. Has anyone ever had this problem with POTS?

Link to comment
Share on other sites

chad -

this isn't an unusual thing for those with dysautonomia and if you do searches &/or read on the main info pages you'll find more discussion. GI problems, esp. having to do with motility, seem to be par for the course for many of us. the autonomic nerves are a large part of what controls the motility of the entire GI tract & problems can occur anywhere from top to bottom.

but...you NEED to deal with the issue with a doctor. not b/c it's something that you need to be paniced about but b/c self-treating with laxatives - unless of course a doc has directed to do so - can be dangerous. short-term isn't necessarily bad but there are many types & long-term use can negate the body's ability to work on it's own as well, creating a cycle that can make things worse in the long run. again - don't panic as this won't happen in just a week or two, but do realize that just b/c laxatives are over the counter doesn't mean they're benign. many of them also dehydrate the body which isn't a good thing.

you've also said that you've been in bed a lot the past few weeks. whatever the reason - illness, injury, relaxation, you name it - the less your body is moving the more likely any given person will be constipated. moving your body helps things on the inside get moving too.

there are dietary things to play with as well. dehydration can contribute to constipation as can certain food items or a lack of fiber in the diet. this varies a lot from person to person but it's something to consider.

not everyone will get enough help through diet changes, getting moving more, &/or better hydration (i'm one of them...) and there are meds that are an option (both zelnorm & mestinon help me in this regard, in addition to the non-med helps). but regardless, if the problem has been going on for awhile & you're at the point of using laxatives you need to get to a doc.

good luck,

B) melissa

Link to comment
Share on other sites

Yep! Miralax helps, water, movement, fiber, smaller meals, pick one ! But definetly speak to your doc.. Constipation can effect your symptoms and make your POTS worse and vice versa.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...